MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH KIT: 18 GA X 6 IN (16 CM); WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH KIT: 18 GA X 6 IN (16 CM); WIRE GUIDE CATHETER
Catalog Number ASK-04018-NS
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "upon insertion of an axillary arterial catheter for blood pressure monitoring purposes, doctor found difficulty in threading the guidewire once inserted.The doctor then removed the guidewire and at that point the guidewire was flimsy and bent.The guidewire was removed from the patient intact.".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire, 20ga introducer needle, and the product lidstock for analysis.Signs of use in the form of biological material were observed on the returned components.Visual analysis revealed the guide wire was advanced through the needle past the bevel and was unraveled adjacent to the distal weld.During functional testing, upon removal of the guide wire from the needle cannula, excess biological material was observed within the needle cannula and on the guide wire.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the distal weld.The exposed distal core wire tip was tapered and discolored at the point of separation.Both welds were full and spherical.The broken core wire measured 456 mm in length, which is within the specification limits of 449.2-458.8 mm per guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outer diameter of the guide wire measured 0.613 mm, which is within the specification limits of 0.610-0.635 mm per guide wire product drawing.The inner diameter of the needle cannula measured 0.0270", which is within the specification limits of 0.0270"-0.0285" per needle cannula product drawing.Functional testing was performed based on the instructions for use (ifu).The ifu provided with this kit states, "insert tip of guidewire through introducer needle into artery (until depth marking [if provided] on wire enters hub of needle)." upon attempted removal of the guide wire from the needle cannula, excess biological material was observed within the needle cannula.Functional inspection of the guide wire could not be performed for this complaint investigation due to the damage to the returned guide wire.The biological material was cleared and a lab inventory 0.025" guide wire was advanced through the returned needle and was able to advance with little to no resistance.The condition of the sample suggests the guide wire was advanced through the needle cannula and encountered resistance upon removal resulting in the guide wire to damage.A manual tug test confirmed that the distal weld was intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "if resistance is encountered while advancing spring-wire guide do not force feed.Warning: do not retract spring-wire guide against edge of needle while in vessel to minimize the risk of spring-wire guide damage." the report of guide wire and needle resistance with an unraveled guide wire was confirmed through complaint investigation of the returned sample.Visual analysis revealed the guide wire was unraveled towards the distal end and excess biological material was within the device.Functional analysis revealed dried biological material within the cannula and on the guide wire.The condition of the sample suggests the guide wire was advanced through the needle cannula and encountered resistance when removing the guide wire resulting in the guide wire to damage.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 or 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 1.1 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire damage.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW ARTERIAL CATH KIT: 18 GA X 6 IN (16 CM)
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21456799
Report Number9680794-2025-00181
Device Sequence Number20829716
Product Code DQX
UDI-Device Identifier10801902213812
UDI-Public(01)10801902213812(11)230519(17)250630(10)33F23E0193(21)
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberASK-04018-NS
Device Lot Number33F23E0193
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown